Alabama, 2001Damaging Wind in Alabama, July 5, 2001
July 5, 2001 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 5, 1:53 PM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 5, 1:53 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CDT THU JUL 5 2001
WILL GO AHEAD AND SEND AND UPDATE TO WORKING ZONE PACKAGE TO ADD
CHOCTAW...MARENGO...AND WILCOX TO SEV,ERE THUNDERSTORM WATCH NUMBER
515 UNTIL 06/00Z. UPDATES OUT SHORTLY. /10
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
In the hours before
Special weather statement, Jul 5, 1:55 PM CST, 3 hours 35 minutes before
ALZ039-051-054-060000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT THU JUL 5 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 7 PM CDT FOR THE FOLLOWING COUNTIES IN SOUTHWEST
AND SOUTH-CENTRAL ALABAMA...
CHOCTAW...MARENGO...WILCOX.
HAIL TO 1 INCH IN DIAMETER...THUNDERSTORM WIND GUSTS TO 60
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.
REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSBIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.Thunderstorm Wind, Choctaw
- When
- July 5, 5:30 PM CST to 5:32 PM CST
- Where
- Choctaw County, Butler
- Measured
- 50 kt (58 mph)
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.083, -88.217
Several trees were blown down by thunderstorm winds near Butler.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 5, 20011 death · 1 event
- Damaging Winds in Alabama, July 5, 2001$101,000 · 55 kt wind · 27 events
- Hail in Kansas, July 5, 2001$202,000 · 2 in hail · 4 events
- Hail and Damaging Wind in Arizona, July 5, 2001$150,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Tennessee, July 5, 2001$105,000 · 0.75 in hail · 10 events
- Lightning Strike in Louisiana, July 5, 2001$155,000 · 1 event
- Hail and Damaging Winds in Arkansas, July 5, 2001$120,000 · 53 kt wind · 6 events
- Flash Flood in Arizona, July 5, 2001$90,000 · 1 event
- Damaging Wind in Idaho, July 5, 2001$70,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Georgia, July 5, 2001$55,000 · 56 kt wind · 6 events
- Damaging Winds in West Virginia, July 5, 2001$53,000 · 2 events
- Tornado in New Jersey, July 5, 2001$15,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259649.